| Catalog Number |
ENC453712 |
| Medical Device Problem Codes |
Premature Activation (1484); Failure to Advance (2524)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
08/13/2024
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Section e1.Initial reporter phone: (b)(6).Section h3 - the device is available to be returned for evaluation and testing.However, it has not been received to date.If the device returns, a device investigation will be performed.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
Event or Problem Description
As reported by the field, during an angioplasty for carotid artery stenosis, an eu 4.5x37mm stent 12 mm dw tip intracranial stent (enc453712, 8697547) became impeded in y connector and could not advance any more.The physician retracted the stent and it was released automatically.The stent body was separated prematurely from the delivery wire.The physician switched to a new stent to complete the surgery.The prowler select plus 150/5cm microcatheter (606s255x, 31328289) was not replaced.There was no patient injury reported.Additional event information received on 21-aug-2024 indicated that no excessive force was used with the device.The device was not torqued.There was no evidence of physical material within the device.There were no procedural delays due to the event.
Additional Manufacturer Narrative
Product complaint # (b)(4).Updated sections on this med watch: b4, d4 (primary udi number), d9, g3, g6, h2, h3 and h11.Corrected data: d4 (primary udi number) the product has been returned for evaluation and testing; however, the engineering evaluation has not been completed.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
Additional Manufacturer Narrative
Product complaint # (b)(4).Complaint conclusion: as reported by the field, during an angioplasty for carotid artery stenosis, an eu 4.5x37mm stent 12 mm dw tip intracranial stent (enc453712, 8697547) became impeded in y connector and could not advance any more.The physician retracted the stent and it was released automatically.The stent body was separated prematurely from the delivery wire.The physician switched to a new stent to complete the surgery.The prowler select plus 150/5cm microcatheter (606s255x, 31328289) was not replaced.There was no patient injury reported.Additional event information received on 21-aug-2024 indicated that no excessive force was used with the device.The device was not torqued.There was no evidence of physical material within the device.There were no procedural delays due to the event.A non-sterile eu 4.5x37mm stent 12 mm dw tip was received contained in the decontamination pouch.Upon receiving the device, visual inspection was performed, and the stent component was detached from the delivery system.The introducer and the delivery wire were found in good conditions.The stent was inspected under a microscope, and no damages were found (i.E., no kinks, no bents, or broken struts).Both distal ends can be noted completely flared.The delivery wire was subjected to dimensional analysis and all measurements were found to be within specification, including those specifications that control the attachment and delivery of the stent.Therefore, device failure is not suspected to be a contributing factor.The customer complaint regarding a stent being prematurely released was confirmed since the stent was noted as already separated from the delivery system; based on this condition, the issue reported regarding the enterprise becoming impeded in y connector could not be evaluated through functional testing; however, based on the kinked condition of the delivery wire, the complaint is confirmed.It is possible that clinical and procedural factors, including device manipulation and vessel characteristics, may have contributed to the reported failure.However, with the limited information available, the root cause remains speculative, and the customer complaint cannot be evaluated.There is no indication that the issue reported in the complaint results from a defect inherently related to the device.Lake region medical did review the device history records relative to the manufacturing, inspecting and packaging of the lot 8697547.The history records indicate this product was final inspection tested at lake region medical and was determined to be acceptable.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no capa activity is required.It should be noted that product failure could be caused by multiple factors.The instructions for use (ifu) do contain the following recommendation: do not apply undue force if resistance is encountered at any point during stent manipulation.Withdraw the unit and advance to a new one.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.